CSN Login
Members Online: 14

Trial drug Sorafenib (nexaval) - anybody have any info on this

Lisauk
Posts: 7
Joined: Feb 2008

Hi

Just wondered if anyone in here has been on a trial drug called Sorafenib (nexaval). My mother recently had a radical nephrectomy and her oncologist has asked if she would like to take part in a trial therapy which could stop the reoccurance of kidney cancer. We have written information on the drug and side effects but I just wondered if anyone else has actually undergone this trial, as would like to learn some more before my mother makes a decision.
thanks
Lisa

His_emmy's picture
His_emmy
Posts: 8
Joined: Oct 2007

My husband was on Sunitinib (Sutent) for advanced renal cell carcinoma and is now on Nexavar (Sorafenib). He has only been on it for 5 days but I will keep you posted. Godd luck to your mom!! ~emmy~

Lisauk
Posts: 7
Joined: Feb 2008

His_emmy

Thanks for your reply. Yes if you could please keep me posted on this. My mothers very wary to start this therapy and it would be really helpful if you could let me know how your husband gets on with this. Thank you, and I wish your husband well,

Lisa

His_emmy's picture
His_emmy
Posts: 8
Joined: Oct 2007

He has been on for 2 weeks with much less side effects than the Sutent. He is tired, but very little nausea and no mouth sores like he was pagued with on Sutent. A bit of a dry mouth and a little tenderness, is all. No problems with his hands or feet yet either. His blood pressure and heart are still okay. We are keeping our fingers crossed. We had such high hopes for the Sutent. Thanks for you well wishes, and I will pray for you mom.

Lisauk
Posts: 7
Joined: Feb 2008

Hi Emmy,
Thanks for your latest update on how your husband is reacting to Nexavar. Im glad his side effects are managable and hopefully will remain so. My mother has an appointment with her oncologist 18th March, where she can discuss more about this drug. She recently had her first scans done since her nephrectomy, hopefully they will be clear. Keep me posted please,
Thank you
Louisa

prettykitty
Posts: 1
Joined: Sep 2008

Holy cow!This is a rough medication,and when you take it you will get some side effects within
a week.I have a raw scalp,stomach pains,racing heart(usually at night).I take 400 mg.That's 200 mg twice a day.I have renal cell carcinoma(clear cell),i am 44 years old.The side affects are why i can't do my current job in logistics warehouse.I get real tired and with my other meds i have to time everything at least an hour before Nexavar.If anyone out there knows how
to calm this scalp pain i would be greatful for the answer!

marioD
Posts: 1
Joined: Sep 2009

I just started Nexavar 6 days ago (800mg / day) and my scalp is very painful.
Did you find something to calm this pain ?

Thanks.

s_d_l
Posts: 3
Joined: Nov 2009

I've just started Nexavar after a couple years on Sutent. I'm experiencing the scalp pain as others mentioned. Is this precursor to hair loss? Is it long term or does it eventually go away? I tried ibuprophen to see if that would help with the pain but it did not. I'm guessing no one has found a remedy since there are no replies to the post by marioD. I'll let you know if I learn anything through the process. Keep moving toward healing.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network